MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 13MM; SEE H10

EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 13MM; SEE H10
Model Number 204-24-13
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/02/2016
Type of Reportable Event Serious Injury
Event or Problem Description
As reported from the legal department, approximately 2 years post op the first revision of the right tka, this male patient was revised due polyethylene liner wear with resulting metallosis, osteolysis, and aseptic loosening of the femoral component.It is stated that despite undergoing the revision surgeries, patient experiences daily knee pain and discomfort which limit patient activities of daily living and recreation and impacts patients quality of life.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Common device name: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer - concomitants: 3685982 204-40-08 - stem extension 80l x20 mm.3677256 208-01-04 - cc femoral sz 4.3580612 208-05-04 - cc distal fem augment sz 4, 5mm.3580616 208-05-04 - cc distal fem augment sz 4, 5mm.2744026 208-06-04 - cc distal fem augment sz 4, 10mm.3577482 208-06-04 - cc distal fem augment sz 4, 10mm.2830365 208-08-04 - cc posterior fem augment sz 4, 10mm.3580406 208-08-04 - cc posterior fem augment sz 4, 10mm.3752636 208-09-05 - cc stem ext adaptor 5 degree.Aa5648r tpa-24 - cement restrictor large.Pending investigation.
 
Event or Problem Description
Additional information- revision surgery of (b)(6) 2016- failed right total knee secondary to polyethylene failure with metallosis.Subtotal synovectomy taking out all metallosis in this synovial tissue.The femur was also grossly loose and disassociated with the entire stem in one piece.The lateral condyle was essentially nonunion with significant bone loss all the way up past the lateral collateral ligament structures.The medial side ulcer showed a significant amount of osteolysis around the condyle so a decision was made to do a distal femoral replacement.The patient had no complications during the case.He was taken to the pacu without incident.There is no other information available.
 
Additional Manufacturer Narrative
(h3) the revision reported may have been due to polyethylene wear of the tibial insert, which resulted in metallosis, osteolysis, and aseptic loosening of the femoral component as stated in the legal documentation.The extent and root cause of the reported prosthesis wear cannot be determined as the device(s) were not available for evaluation, and photographs of the explanted device(s), radiographs, and operative notes were unable to be obtained.However, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.These devices are used for treatment not diagnosis.

Brand Name
PS TIBIAL INSERTS SZ 4, 13MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
kate jacobson
MDR Report Key16635949
Report Number1038671-2023-00537
Device Sequence Number20643917
Product Code JWH
UDI-Device Identifier10885862048400
UDI-Public10885862048400
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2012
Device Model Number204-24-13
Device Catalogue Number204-24-13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale